Alert archive / Washington / Wind Advisories in 2014

Wind Advisory 29, NWS Pendleton, OR

November 3, 2014Klickitat County, Yakima County, Washington; Sherman County, Wasco County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 3, 2014, 7:47 PM PST for Klickitat County, Yakima County, Washington; Sherman County, Wasco County, Oregon. It took effect at Nov 4, 2014, 1:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2014, 7:47 PM PST (03:47 UTC)
In effect from
Nov 4, 2014, 1:00 AM PST
Expired
Nov 4, 2014, 12:00 PM PST
In force
11 hr
Issued by
NWS Pendleton, OR

Counties Sherman County, OR, Wasco County, OR, Klickitat County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 155 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 3.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2014-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2014-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WWUS76 KPDT 040347
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
747 PM PST MON NOV 3 2014

...VERY WINDY ACROSS SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL
OREGON THROUGH TUESDAY MORNING...

.A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION LATE TONIGHT
AND TUESDAY. THIS SYSTEM WILL INCREASE WINDS BOTH AHEAD OF AND
BEHIND AN ACCOMPANYING COLD FRONT. STRONG WIND GUSTS ARE EXPECTED
OVER PORTIONS OF SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL
OREGON OVERNIGHT INTO TUESDAY MORNING.

ORZ510-WAZ521-041230-
/O.NEW.KPDT.WI.Y.0029.141104T0900Z-141104T2000Z/
NORTH CENTRAL OREGON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...DUFUR...MAUPIN...GOLDENDALE
747 PM PST MON NOV 3 2014

...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON PST TUESDAY. 

* TIMING: WINDS WILL INCREASE LATE THIS EVENING INTO EARLY TUESDAY
  MORNING. THE STRONGEST WINDS AND WIND GUSTS ARE EXPECTED BETWEEN
  4 AM AND 10 AM PDT.

* WINDS: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH. 

* IMPACTS: DRIVING WILL BECOME DIFFICULT ON AREA ROADWAYS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION THESE WINDS
  MAY CAUSE LOOSE OBJECTS TO BE PICKED UP AND BLOWN SOME DISTANCE.
  MINOR PROPERTY DAMAGE MAY ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
2 follow-up statements
288 
WWUS76 KPDT 041202
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
402 AM PST TUE NOV 4 2014

...WINDY ACROSS SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL OREGON
THROUGH NOON TODAY...

.A PACIFIC STORM SYSTEM MOVING ACROSS THE REGION WILL INCREASE
WINDS BOTH AHEAD OF AND BEHIND AN ACCOMPANYING COLD FRONT. STRONG
WIND GUSTS ARE EXPECTED OVER PORTIONS OF SOUTH CENTRAL WASHINGTON
AND NORTH CENTRAL OREGON OVERNIGHT INTO TUESDAY MORNING.

ORZ510-WAZ521-042000-
/O.CON.KPDT.WI.Y.0029.000000T0000Z-141104T2000Z/
NORTH CENTRAL OREGON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...DUFUR...MAUPIN...GOLDENDALE
402 AM PST TUE NOV 4 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* TIMING: WINDS WILL INCREASE THIS MORNING WITH THE STRONGEST
  WINDS AND WIND GUSTS ARE EXPECTED BETWEEN 4 AM AND 10 AM PDT.

* WINDS: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH.

* IMPACTS: DRIVING WILL BECOME DIFFICULT ON AREA ROADWAYS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION THESE 
  WINDS MAY CAUSE LOOSE OBJECTS TO BE PICKED UP AND BLOWN SOME 
  DISTANCE. MINOR PROPERTY DAMAGE MAY ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
605 
WWUS76 KPDT 041955
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1155 AM PST TUE NOV 4 2014


ORZ510-WAZ521-042100-
/O.EXP.KPDT.WI.Y.0029.000000T0000Z-141104T2000Z/
NORTH CENTRAL OREGON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...DUFUR...MAUPIN...GOLDENDALE
1155 AM PST TUE NOV 4 2014

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

THE WINDS ACROSS THE AREA HAVE DECREASED. ALTHOUGH BRIEF WIND
GUSTS TO 30 MPH ARE POSSIBLE...THE THREAT FOR ADVISORY LEVEL WINDS
HAVE DIMINISHED THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 3, 3:00 PM PST, 4 hours 47 minutes earlier.

Area forecast discussion, Nov 3, 3:00 PM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
300 PM PST MON NOV 3 2014

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...WARM AIR ADVECTION
CONTINUES INTO THE REGION BEHIND A WARM FRONT THAT PASSED THROUGH
THE AREA THIS MORNING...WHICH SHOULD KEEP ANY PRECIPITATION THAT
FALLS AS RAIN EXCEPT AT THE MOUNTAIN PEEKS AOA 6000 FEET ACROSS THE
CASCADES AND AOA 6500 FT ACROSS CENTRAL TO NORTHEASTERN OREGON
MOUNTAINS.  A LOW PRESSURE SYSTEM WILL TRACK INTO BRITISH COLUMBIA
THIS AFTERNOON WITH A COLD FRONT PUSHING INTO THE WEST SLOPES OF THE
CASCADES BY THIS EVENING.  THE LATEST HRRR MODEL GUIDANCE AND THE
18Z NAM INDICATES THAT PRECIPITATION IN ASSOCIATION WITH THE
INCOMING WEATHER SYSTEM WILL SPREAD EAST OF THE CASCADES STARTING
TONIGHT WITH THE BEST CHANCE OF PRECIPITATION OCCURRING DURING THE
OVERNIGHT HOURS. THE COLD FRONT ITSELF LOOKS TO GET HUNG UP ALONG
THE CASCADES UNTIL TUESDAY MORNING AND THEN PUSHES RAPIDLY ACROSS
THE CWA DURING THE DAY.  INCREASING PRESSURE GRADIENTS AHEAD OF THE
COLD FRONT WILL ALLOW WINDS TO BE BREEZY TO LOCALLY WINDY ACROSS THE
RIDGE TOPS AND EXPOSED TERRAIN TONIGHT.  THIS WILL SWITCH TO THE
WEST AS THE COLD FRONT PASSES DURING THE DAY ON TUESDAY BRINGING
BREEZY TO WINDY CONDITIONS ACROSS THE EASTERN COLUMBIA RIVER
GORGE...THE LOWER COLUMBIA BASIN..AND THE BLUE MOUNTAIN FOOTHILLS.
AS THIS WESTERLY WIND SETS UP...DOWNSLOPE CONDITIONS OFF THE
CASCADES WILL CAUSE PRECIPITATION TO GRADUALLY END WEST TO EAST
DURING THE DAY TUESDAY ACROSS THE LOWER ELEVATIONS OF THE CWA.  HAVE
HELD WITH A SLIGHT CHANCE OF PRECIPITATION ALONG THE HIGHER TERRAIN
THROUGH EARLY WEDNESDAY MORNING DUE TO UPSLOPE FLOW AS THE MAIN
SHORTWAVE TROUGH PASSES OVER THE AREA.  ANOTHER WEATHER SYSTEM WILL
APPROACH THE PACIFIC NORTHWEST WEDNESDAY WITH A PASSING WARM FRONT
MOVING OVER THE CWA.  THIS COMBINED WITH AN UPPER LEVEL RIDGE MOVING
ACROSS THE CWA WILL CONTINUE TO RAISE THE SNOW LEVELS AS WELL AS
BRING WARMER TEMPERATURES.  HIGH TEMPERATURES ON TUESDAY AND
WEDNESDAY WILL BE IN THE LOWER TO MID 60S IN THE LOWER COLUMBIA
BASIN...EXCEPT IN THE UPPER 40S TO MID 50S IN THE MOUNTAINS ON
TUESDAY AND THE LOWER 50S TO LOWER 60S ON WEDNESDAY.  OVERNIGHT LOW
TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR.
BIEDA

.LONG TERM...THURSDAY THROUGH SATURDAY NIGHT...A COLD FRONT WILL
MOVE THROUGH THURSDAY AFTERNOON AND EVENING. LIGHT/SOUTHERLY WINDS
IN THE MORNING WILL SWITCH WEST/SOUTHWEST 10-20 MPH WITH THE FRONT
AND DROP OFF OVERNIGHT. BEST CHANCES FOR PRECIPITATION WITH THIS
SYSTEM WILL BE ALONG THE EAST SLOPES OF THE CASCADES. EXPECT THAT
HIGH TEMPERATURES ON FRIDAY WILL COOL DOWN 5-8 10 DEGREES FROM
THURSDAY.  HIGH PRESSURE WILL REBUILD NEAR THE COAST FRIDAY AND MOVE
INLAND OVERNIGHT. WITH CLEARING SKIES AND LIGHT WINDS FROM THE RIDGE
THERE WILL BE GOOD RADIATIONAL COOLING. PATCHY FOG MAY DEVELOP
FRIDAY AND SATURDAY NIGHTS IN LOW LYING AREAS NEAR THE COLUMBIA
RIVER.  COONFIELD

SUNDAY THROUGH MONDAY NIGHT...THE PERIOD STARTS OFF WITH A WELL
DEFINED UPPER LEVEL RIDGE OVER THE REGION AS 500MB HEIGHTS AVERAGE
576DM OVER THE CWA. WITH THE UPPER LEVEL RIDGE WELL ESTABLISHED AND
A POSSIBLE COLD POOL/INVERSION FORMING WE WILL HAVE TO WATCH FOR
PATCHY FOG FORMATION OVER PARTS OF THE COLUMBIA BASIN SUNDAY
MORNING. THERE ARE SOME MODEL DIFFERENCES FOR SUNDAY NIGHT WITH THE
GFS KEEPING THE RIDGE INTACT OVER THE PAC NW AND THE ECMWF ALLOWING
A FAST MOVING DISTURBANCE TO AFFECT PARTS OF THE AREA...DECIDED TO
LEAN MORE TOWARD THE 03/12Z ECMWF WHICH WOULD BRING A VIGOROUS
SHORTWAVE QUICKLY INTO NORTHEASTERN WASHINGTON/OREGON AND IDAHO
SUNDAY NIGHT. THIS WOULD BRING A PERIOD OF PRECIPITATION...STRONGER
WINDS AND A GLANCING SHOT OF COLDER AIR INTO MONDAY. UNDER THIS
SCENARIO 850MB TEMPERATURES FALL FROM +10C ON SUNDAY TO +2C BY
MONDAY AND MONDAY NIGHT...ALLOWING SNOW LEVELS TO ALSO FALL TO 6000
- 7000 FEET. MODEL ENSEMBLES POINT TOWARD A POSITIVE PNA PATTERN
PERSISTING THROUGH AT LEAST THE NEXT 10 DAYS...THIS WOULD LEAD TO
MORE UPPER LEVEL RIDGING ACROSS THE WESTERN US WITH GENERALLY DRIER
AND WARMER THAN AVERAGE CONDITIONS...ALTHOUGH WE WILL NEED TO WATCH
FOR POSSIBLE BASIN FOG EVENTS AS WE HEAD DEEPER INTO THE
CLIMATOLOGICALLY FAVORED FOG SEASON. MURPHY

&&

.AVIATION...0Z TAFS...DETERIORATING CONDITIONS OVERNIGHT WITH
POSSIBLE MVFR CONDITIONS...MAINLY 0-14Z TONIGHT. CIGS WILL LOWER 5-8
KFT OVERNIGHT. IFR CONDITIONS WITH FOG AND STRATUS ARE POSSIBLE AT
KDLS 9-13Z. WINDS WILL GENERALLY BE LESS THAN 15 KTS UNTIL 15Z THEN
INCREASE BEHIND THE COLD FRONT. CIGS WILL INCREASE BEHIND THE FRONT
AS WELL. 76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  48  63  48  64 /  70  70  10  10
ALW  50  63  49  64 /  70  70  10  20
PSC  50  65  49  62 /  80  50  10  10
YKM  45  60  44  57 /  80  40  10  20
HRI  49  65  49  64 /  70  60  10  10
ELN  44  58  42  55 /  90  50  10  20
RDM  42  59  41  65 /  70  40  20  10
LGD  41  53  42  59 /  80  80  20  10
GCD  41  54  41  61 /  70  80  20  10
DLS  50  62  50  64 /  80  60  20  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

98/76/77/76

Nearby

Wind Advisories in Washington, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.